By Topic

Bivariate Survival Model Derived from a Weibull Distribution

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Spurrier, John D. ; Department of Mathematics and Statistics; University of South Carolina; Columbia, SC 29208 USA. ; Weier, D.R.

A bivariate survival model is based on an underlying Weibull distribution and extends a bivariate exponential model considered by Freund. The model is motivated by a 2-component system which can function even if one of the components has failed. The components initially have a workload (inverse scale parameter) proportional to ¿. Upon the failure of one component, the workload of the remaining component becomes proportional to ¿¿. where ¿ > 0. The parameter ¿ describes the amount of support or antagonism between the two components. The joint pdf of the first failure time and the time between the first and second failures is derived. The likelihood equation achieves its maximum in the interior of the parameter space, but the estimators do not have a closed form. A simulation study was performed to evaluate the performance of the maximum likelihood estimators.

Published in:

Reliability, IEEE Transactions on  (Volume:R-30 ,  Issue: 2 )